Depersonalization Support Forum banner
1 - 14 of 14 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter · #1 ·
Does anybody else struggle with bright lights and fluorescent lighting? I feel like I’d be fine if my eyes would just adjust to the lighting I can’t focus on anything or else my vision kind of goes blurry. Do the vision effects ever go away?
 

·
Registered
Drummer, Sound Engineer, Music
Joined
·
979 Posts
Fluorescent lighting are know to trigger anxiety, before I even had DP i would feel floaty with fluorescent lighting. Mine is a lot better.

What i did was go to the shop every day with a fluorescent light, took a year but by the end of it, i was no longer floating, so exposure is defiantly something.

The blurry effect you describe could be Photophobia, there are sunglasses that work for it. FL-41 tint is the medical ones but I found them hard to find, expensive and couldn't find the frame I wanted (doesn't mean you will).

After research I found that full UV brown tint also seem to work, least mine does the job, i have these

https://assets.ray-ban.com/is/image/RayBan/713132584699_shad_qt?$594$
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #3 ·
Fluorescent lighting are know to trigger anxiety, before I even had DP i would feel floaty with fluorescent lighting. Mine is a lot better.

What i did was go to the shop every day with a fluorescent light, took a year but by the end of it, i was no longer floating, so exposure is defiantly something.

The blurry effect you describe could be Photophobia, there are sunglasses that work for it. FL-41 tint is the medical ones but I found them hard to find, expensive and couldn't find the frame I wanted (doesn't mean you will).
After research I found that full UV brown tint also seem to work, least mine does the job, i have these

https://assets.ray-ban.com/is/image/RayBan/713132584699_shad_qt?$594$
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #4 ·
Fluorescent lighting are know to trigger anxiety, before I even had DP i would feel floaty with fluorescent lighting. Mine is a lot better.

What i did was go to the shop every day with a fluorescent light, took a year but by the end of it, i was no longer floating, so exposure is defiantly something.

The blurry effect you describe could be Photophobia, there are sunglasses that work for it. FL-41 tint is the medical ones but I found them hard to find, expensive and couldn't find the frame I wanted (doesn't mean you will).
After research I found that full UV brown tint also seem to work, least mine does the job, i have these

https://assets.ray-ban.com/is/image/RayBan/713132584699_shad_qt?$594$
do you think it could be from coming off of an antipsychotic?
 

·
Registered
Drummer, Sound Engineer, Music
Joined
·
979 Posts
could be, depends if that's when it started, I know many people who had light sensitivity starting anti depressants for instance..

It is listed on a quick google for AS reactions but it depends when it started.. :

"Adverse Reactions. • ....dry mouth; nasal congestion; urticaria; photophobia;"
 

·
Registered
Joined
·
67 Posts
Yes and it is awful! My school has bright fluorescent lights everywhere and I just feel terrible when I am under those lights. Like Space Monkey said, I feel fine under sunlight but under these gross lights... Awful. It bothers me a but less now than it did when I first felt dpdr, but maybe I'm just used to feeling like shit haha
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #8 ·
Yes and it is awful! My school has bright fluorescent lights everywhere and I just feel terrible when I am under those lights. Like Space Monkey said, I feel fine under sunlight but under these gross lights... Awful. It bothers me a but less now than it did when I first felt dpdr, but maybe I'm just used to feeling like shit haha
but is that just because you haven't recovered. Once recovered I think all visual effects go away
 

·
Banned
Joined
·
76 Posts
Your pupils are dilated due to the fact that the brain is in an emergency mode. Therefore some people with DP are very light sensitive, especially DR can seem worse as things look even more unreal then during the day. Also avoidance seeking behavior can make things worse as you associate artificial light with negativity. It is the same thing with floaters, most people have them but don‘t really notice them or if they notice them, they don‘t interpret them negatively.
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #10 ·
Your pupils are dilated due to the fact that the brain is in an emergency mode. Therefore some people with DP are very light sensitive, especially DR can seem worse as things look even more unreal then during the day. Also avoidance seeking behavior can make things worse as you associate artificial light with negativity. It is the same thing with floaters, most people have them but don't really notice them or if they notice them, they don't interpret them negatively.
that makes sense. So my question is once you're recovered does this go away? Because it's weird every time I take a half a kolonopin all my symptoms go away even the light sensitivity.
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #12 ·
Klonopin is a Benzodiazepine which is against anxiety / panic disorder....I assume your Symptoms come back once it stops working???
yes they do.. So if I got off klonopin which I usually only take every few days for the past 4 months and recovered without any medication would the light sensitivity go away? Because I feel like this is my biggest issue.. I'm fine until It's night time and I'm around fluorescent lighting. Idk if coming off the klonopin could make my light sensitivity worse
 

·
Banned
Joined
·
76 Posts
It is not for me to say....klonopin lasts between 18 to 50 Hours. It seems that you ascociate something negativ with night time which causes anxiety. I have the same issue. I am more anxious as well. Becarefull it is an affictive drug...Take care
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #14 ·
It is not for me to say....klonopin lasts between 18 to 50 Hours. It seems that you ascociate something negativ with night time which causes anxiety. I have the same issue. I am more anxious as well. Becarefull it is an affictive drug...Take care
I think I know that the lights are gonna affect my eyes so it makes me more anxious. Maybe I'm just thinking about it too much
 
1 - 14 of 14 Posts
Top